MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX030210170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the rapidcross was returned for evaluation.No ancillary devices were included the returned contents.A visual inspection of the device was completed and it was noted that the rapidcross was returned in a post-inflated stated with red tinted fluid (likely blood) observed within the balloon segment.The working length of the returned rapidcross was 170cm, which aligns with the product labeling.All four marker bands were noted within the balloon segment.The blue inner catheter showed serpentine type bending within the balloon segment.No tears or holes were observed upon the initial inspection.The rapidcross was connected to an inflation device filled with water.Pressure was administered and a stream of water was observed coming from the proximal end of the balloon.A pinhole was identified at approximately 18cm proximal to the distal tip of the catheter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a rapidcross for treatment of the patients mid anterior tibial artery (ata).Ifu was followed and the device was prepped without issue.It is reported a balloon leak/burst occurred at an inflation pressure of 8atm, on the first inflation with a non-mdt inflation device.The technician observed blood inside the balloon.It could not be determined if this was due to a micro tear on the balloon or if blood entered the balloon after pulling negative pressure after the first inflation.No damage was noted to the balloon upon removal.A new balloon was used to complete the procedure.No patient injury reported.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7849896
Report Number2183870-2018-00434
Device Sequence Number19166905
Product Code LIT
UDI-Device Identifier00821684067642
UDI-Public00821684067642
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Catalogue NumberA14BX030210170
Device Lot NumberA655823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR